MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lens was damaged.The event was noticed prior to patient contact.In the surgeon¿s opinion the product caused or contribute to the event.Reportedly, the event occurred during preloading.Likely meant during preparation.As this a preloaded device, follow-up was done to get clarification on the reported issue, but the customer did not respond with clarification.Reportedly, there was no capsule tear, no unplanned vitrectomy or sutures.No medication outside the standard of care was required.The procedure was completed using a non-preloaded jnj lens, iol model zcb00 15.5 diopter.No further information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable as the iol was inserted and removed within the same procedure.If explanted, give date: not applicable as the iol was inserted and removed within the same procedure.Device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that two other complaints were received for this production order.Complaints are not related.Conclusion: based on the investigation, no product deficiency was identified.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 21, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: partial return.No iol was received as part of this return.Visual inspection under magnification of the handpiece revealed that it was received with the plunger rod fully advanced.The cartridge tip had excessive stress marks.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15978531
Report Number3012236936-2022-03011
Device Sequence Number5858487
Product Code HQL
UDI-Device Identifier05050474635999
UDI-Public(01)05050474635999(17)240812
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown